Causes of Hives

Hair Removal Techniques and Skin Hives

by Anonymous

I am trying to determine the causes of hives for my situation. I have had dermographism for about two years now, though I was just diagnosed a few months ago. Shaving my legs has always bothered me, I think it is the friction from the razor blades. Lately, I have noticed that I get extra bad about two or three days after I shave. I am thinking it might be from the hair growing back in. I was just wondering if you have any advice for me. I was thinking about waxing, but I am scared it will make my dermographism worse. I am starting to look into laser hair removal or electrolysis. I have no idea what to do. Any advice would be greatly appreciated.

I do not think the rash appearing two to three days later is caused by the dermographism. It is probably a razor burn or razor bumps type rash caused by shaving too close or too often in the same area or shaving against the grain. The friction of shaving could cause a dermographism episode to occur immediately or within a short amount of time due to the friction of the razor and pressure on the skin with shaving.

In terms of other hair removal techniques, I am not sure how your skin will react or if it will be one of the causes of hives. Everyone is different. What I suggest is that with laser hair removal, electrolysis, or waxing, test a small patch of skin first to see how your body reacts before doing a more thorough hair removal job. You could also take an antihistamine before the hair removal to lessen the effects of any flare-ups. If you do
react, chances are the hives will subside a short time later. However, to be sure, just try a small area of your skin first and see how it goes.

Hair Dye as one of the Causes of Hives

by Renee
(Chiefland)

I have colored my hair since I was a teenager and I am over 50 now. I thought at first the itchy scalp and lines of hives on my body were from the root touch up I did. But I am still experiencing symptoms six weeks after the coloring and my doctor diagnosed me with dermagraphism. My question is, is it okay to color my hair? Of course the doctor says maybe not but I need to know because the gray and roots are really bothering me. It this one of the causes of hives?

I do not want to go against a doctor's advice but you should find out why you should not use the dye. Dermatographism usually erupts on the skin with pressure. I cannot see the dye triggering this or being one of the causes of hives. Alternatively, you may have a chemical dermatitis issue with your skin and that is why you are reacting to the dye. It is also possible that the long-term use of hair dye has sensitized your skin to dermatographism. Regardless of what is going on, find out why you should not dye your hair from the doctor and what the consequences are if you do and then decide what to do.

Comment
by Anonymous

Hair dyes build up in your system and are known to cause cancer, hormone imbalance, autoimmune diseases, and the list goes on. It has happened to me from using hair dyes for 20 years. You can get less harmful hair colour from the health food shops and better still is all natural HENNA.

Anti-Itch Cream Causes Dermographism?

by Anonymous
(VA)

It started in December and has lessened. I have my suspicions about the cause. The best bet is that it could be related to an anti-itch cream I used to help clean myself after contracting hemorrhoids. Okay this is a bit embarrassing but I have become used to using the cream for years as it helped in cleaning the buttocks on a daily basis. The reason for that is having had hemorrhoids surgery, my bum has not been as easy to clean as it was in past. Yeah this is lovely right, but I do not know what else could be the causes of hives.

I am using this cream perhaps too much and the constant use has created an immunity of sorts. In any event, I have dermographism now. It is controlled with a daily dose of Claritin and it is not too bad now.

This is a weird skin condition though. One second you are fine and the next hives appear like you would not believe and on different areas of the body. The only areas that seem immune for now are the face and feet. If I could not take the Claritin, I do not know what I would do.

My hope is that my drastically reduced use of the cream as well as the summer weather will help the skin. Granted
the sun can cause a completely new bunch of problems so we will see.


Options for a natural hives or dermatographism cure can be found at this page.

Urticaria or Hives and Overactive Histamine in Body

by M. Harper
(UK)

I started with dermatographism or physical urticaria when I was about 17-years-old. I am now 55-years-old and unfortunately, I still have it! The hives have never diminished from the onset until present day. At 17-years-old, I was working in a hospital laboratory and at the time, I asked one of the doctors if she could diagnose the skin condition that I was experiencing. She said it was urticaria or hives caused by over active histamine in my body.

I never went to a general practitioner or looked into this skin problem and what the other causes of hives may be and I simply just learned to live with it. I had no idea why the physical urticaria or hives started and I have never met anyone else with this same skin problem. It was always a good party piece writing someone's name up my arm and watching their face as their name started to raise up before their eyes.

Last night, a friend of mine said her niece had the same condition and there was a medical name for it. I typed the name into the internet, was amazed at the information available, and was surprised to read about all the people with the same condition.


This website contains much more information on dermatographism - read more.

 Visit this: Pictures of Rashes Page

Copyright 2006-2017 healthy-skincare.com

Disclaimer and Privacy Policy